Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2025, 9:37 PM CDT for Bandera County, Medina County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 9:37 PM CDT (02:37 UTC)
- Expired
- Mar 23, 2025, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
793
WUUS54 KEWX 240237
SVREWX
TXC019-325-240315-
/O.NEW.KEWX.SV.W.0028.250324T0237Z-250324T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
937 PM CDT Sun Mar 23 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Medina County in south central Texas...
Southwestern Bandera County in south central Texas...
* Until 1015 PM CDT.
* At 937 PM CDT, a severe thunderstorm was located near Tarpley,
moving southeast at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Tarpley and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2957 9941 2963 9941 2963 9946 2967 9949
2979 9934 2959 9899 2940 9929
TIME...MOT...LOC 0237Z 316DEG 22KT 2968 9936
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:44 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 23, 6:44 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 644 PM CDT Sun Mar 23 2025 ...New AVIATION (00Z TAFS)... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 62 ... Issued at 605 PM CDT Sun Mar 23 2025 Thunderstorms have begun to form ahead of a front and will continue through the evening. The airmass ahead of the front is warm and moist with CAPE values forecast near 2000 j/kg. There is not much deep layer shear, but that much CAPE should be sufficient to generate severe storms. Large hail looks to be the most likely threat. We have issued a Severe Thunderstorm Watch which is in effect until 1 am. && .SHORT TERM... (Tonight through Monday night) Issued at 152 PM CDT Sun Mar 23 2025 Key Message: - Strong to severe storms possible this evening into early Monday morning for portions of the Hill Country into the I-35 corridor. A cold front is currently moving through northwest Texas and will continue to move southward through this afternoon and evening. As the front moves into portions of the Hill Country shortly after peak heating, we should see isolated to scattered showers and storms develop along the front. A weak upper disturbance and decent instability should allow for a few strong to severe storms to develop along the front. Recent updates from the SPC Day 1 convective outlook now place most of Williamson, Travis, Bastrop and Lee counties in a Slight Risk (level 2 of 5) for severe weather. Farther south and west, the Marginal Risk (level 1 of 5) for severe storms extends across most of the Hill Country into the I-35 corridor near New Braunfels, then eastward to near La Grange. The main severe weather concern will be large hail, along with damaging winds. The main time window of concern is roughly 6 PM this evening until 3 AM Monday morning. Not much cooling is anticipated behind the above mentioned cold front on Monday as daytime highs are still expected to reach the 80s for most locations. We did keep a low chance for late afternoon showers and storms in the forecast for areas right along the Rio Grande. At least one or two of the hi-res models show the possibility of an isolated storm or two over portions of the Hill Country into the southern Edwards Plateau Monday afternoon and evening as a warm front lifts northward. For now we will keep the forecast dry as both large scale forcing and atmospheric winds are fairly weak. We will continue to monitor and adjust the forecast as needed. && .LONG TERM... (Tuesday through Sunday) Issued at 152 PM CDT Sun Mar 23 2025 Key Messages: -Hot & dry Tuesday with some mild fire weather concerns -Best chance of rain in several weeks from late Wednesday through Friday, with widespread 1+ inch rains possible The hottest day of the next week is Tuesday as a large western CONUS upper ridge extends into TX. Undercutting this upper ridge is a broad upper disturbance moving east along the US/Mexico border toward TX. The combined effects of these systems brings not only a hot day but possibly a breezy one as southerly surface winds increase ahead of the disturbance. The winds are not expected to particularly strong like the ones from last week's multi-day fire weather patterns, but there could be just enough for an afternoon of locally elevated fire weather conditions. Thankfully, this is is about it for the fire weather issues for awhile as a near widespread rain event is expected for Wednesday through Friday. Initially moisture levels will be limited for daytime Wednesday, so the initial rain chances will be mostly west of Hwy 281 to the Rio Grande and fed mostly by elevated Pacific instability and moisture. The moist and unstable layer becomes more rooted toward the surface by Thursday morning, and a solid conveyor belt of low to mid level moisture should bring many hours of good rain opportunity for much of the area. The latest GFS still shows a scenario of multiple waves of convection moving through the broad upper trough over TX, but the amounts have come down to earth compared to what was seen in the 12Z 3/22 run. We still believe that there will be a larger embedded complex that will provide the bulk of the rain as opposed to multiple waves, but we'd love to be wrong! Assuming the more conservative scenario, a solid swath of 1-2 inch rains should temporarily silence the fire weather concerns for a week or two and usher in a more definitive green-up that has eluded much our area so far this spring. Some secondary rounds of showers and storms are depicted as late as the wee hours Saturday morning, but a mostly dry and mild weekend is projected. There is a quick-hitting wave of convection possible in Central Texas Sunday afternoon according to the GFS, but the ECM and CMC do not reflect this. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Sun Mar 23 2025 Thunderstorms are in the forecast at area terminals this evening. Opted for more confidence at AUS with a TEMPO group while a PROB30 was utilized for lower confidence in storms reaching SAT and SSF. MVFR ceilings now appear less likely at AUS and most likely at SAT, SSF, and DRT. We will see a wind shift overnight, primarily between 05Z-09Z with northeasterly winds behind a frontal boundary. A shift to more easterly and east-southeasterly is expected by midday Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 60 85 63 91 / 50 0 0 0 Austin Bergstrom Intl Airport 59 85 59 90 / 50 0 0 0 New Braunfels Muni Airport 62 87 61 92 / 40 0 0 0 Burnet Muni Airport 56 83 58 91 / 30 0 0 10 Del Rio Intl Airport 66 89 64 93 / 10 20 10 0 Georgetown Muni Airport 57 84 59 91 / 40 0 0 10 Hondo Muni Airport 62 89 60 92 / 20 10 10 0 San Marcos Muni Airport 60 85 60 90 / 50 0 0 0 La Grange - Fayette Regional 63 83 63 88 / 40 10 0 0 San Antonio Intl Airport 62 86 63 91 / 40 0 10 0 Stinson Muni Airport 65 88 63 92 / 30 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...18 Aviation...MMM
In the hours before
Local storm report, Mar 23, 9:05 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
905 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Hail 1 NNE Bee Cave 30.32N 97.95W
03/23/2025 E1.00 Inch Travis TX Public
&&
MBSpecial weather statement, Mar 23, 9:06 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
906 PM CDT Sun Mar 23 2025
TXZ192-240245-
Travis TX-
906 PM CDT Sun Mar 23 2025
...A strong thunderstorm will impact portions of east central Travis
County through 945 PM CDT...
At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windemere, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Pflugerville, Windemere, Manor, and Wells Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
&&
LAT...LON 3048 9750 3046 9746 3046 9745 3028 9745
3028 9746 3026 9746 3033 9775 3044 9773
3048 9753
TIME...MOT...LOC 0206Z 271DEG 12KT 3039 9768
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Mar 23, 9:14 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
914 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Hail 5 S Wells Branch 30.38N 97.68W
03/23/2025 E0.88 Inch Travis TX Public
dime to nickel size hail at Braker Ln and
I-35.
&&
MBLocal storm report, Mar 23, 9:26 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
926 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Hail 1 NW Bee Cave 30.32N 97.96W
03/23/2025 E1.00 Inch Travis TX Public
Report from mPING: Quarter (1.00 in.).
&&
CVPLocal storm report, Mar 23, 9:31 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
931 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM Hail 3 SSW Lost Creek 30.26N 97.87W
03/23/2025 M0.75 Inch Travis TX Amateur Radio
&&
CVPLocal storm report, Mar 23, 9:35 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
935 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM Hail 4 NW Bergheim 29.86N 98.62W
03/23/2025 E0.75 Inch Kendall TX Public
Report from mPING: Dime (0.75 in.).
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 50 min |
| Mar 23, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 64 min |
| Mar 23, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 40 min |
| Mar 23, 7:37 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Mar 23, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 49 min |
| Mar 23, 7:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 42 min |
| Mar 23, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 54 min |
| Mar 23, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 52 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays | 12 min |
| Mar 23, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 44 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | EWX | Kendall | 43 min |
| Mar 23, 8:40 PM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Mar 23, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays | 32 min |
| Mar 23, 8:46 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Mar 23, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 38 min |
| Mar 23, 8:53 PM CDT | Special Weather Statement | EWX | Travis | 52 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Mar 23, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 49 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 25 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 44 min |
| Mar 23, 9:04 PM CDT | Special Weather Statement | EWX | Hays | 41 min |
| Mar 23, 9:06 PM CDT | Special Weather Statement | EWX | Travis | 39 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| Mar 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 59 min |
| Mar 23, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 45 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 29 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 40 min |
| Mar 23, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 45 min |
| Mar 23, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 40 min |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 39 min |
| Mar 23, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 23, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 46 min |
| Mar 23, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| Mar 23, 10:31 PM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Mar 23, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 41 min |
| Mar 23, 10:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 23, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 34 min |
| Mar 23, 11:13 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Mar 23, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 32 min |
| Mar 23, 11:29 PM CDT | Special Weather Statement | EWX | Wilson | 46 min |
| Mar 23, 11:39 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 51 min |
| Mar 23, 11:49 PM CDT | Special Weather Statement | EWX | Karnes | 41 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | EWX | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.